Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 50, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2009, 2:41 PM CDT. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2009, 2:41 PM CDT (19:41 UTC)
- Expired
- Oct 10, 2009, 3:51 PM CDT
- In force
- 70 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 52 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101941
FFWSJU
PRC039-091-102230-
/O.NEW.TJSJ.FF.W.0050.091010T1941Z-091010T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
341 PM AST SAT OCT 10 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
MANATI
* UNTIL 630 PM AST
* AT 333 PM AST...A USGS RIVER GAGE ON THE RIO GRANDE DE MANATI AT
CIALES INDICATED THE RIVER WAS AT 7.74 FEET AND RISING RAPIDLY AND
FLOOD STAGE IS 10 FEET. CURRENT PROJECTIONS INDICATE THE
RIVER WILL RISE ABOVE THE FLOOD STAGE BY 4:30 PM AST. PEOPLE
TRAVELLING ALONG ROUTE 149 FROM CIALES TO MANATI SHOULD REMAIN
ALERT FOR RAPIDLY RISING WATERS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1841 6651 1842 6649 1832 6644 1831 6647
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 102051
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
451 PM AST SAT OCT 10 2009
PRC039-091-102059-
/O.CAN.TJSJ.FF.W.0050.000000T0000Z-091010T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-MANATI PR-
451 PM AST SAT OCT 10 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MANATI AND CIALES
MUNICIPALITIES...
AT 4:50 PM AST...A USGS SENSOR AT RIO GRANDE DE MANATI AT CIALES
INDICATED THAT THE RIVER HAD CRESTED BELOW FLOOD STAGE AND WAS
FALLING RAPIDLY. ANY ADDITIONAL RAINFALL WILL BE LIGHT AND SHOULD
NOT CAUSE ANY ADDITIONAL RISES. THEREFORE...THE FLASH FLOOD WARNING
WILL BE CANCELLED.
LAT...LON 1841 6651 1842 6649 1832 6644 1831 6647
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 2:19 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 10, 2:19 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 319 PM AST SAT OCT 10 2009 .SYNOPSIS...SURFACE HIGH PRESSURE CENTERED OVER BERMUDA THIS AFTERNOON TO PREVAIL ACROSS THE WESTERN ATLANTIC FOR THE NEXT FEW DAYS. SURFACE TROUGH CROSSING THE MONA CHANNEL AT THIS TIME...TO MOVE AWAY FROM THE LOCAL AREA TONIGHT. && .DISCUSSION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE CENTRAL INTERIOR SECTION OF THE ISLAND FOR THE NEXT FEW HOURS...BEFORE IT DISSIPATES OR MOVES AWAY FROM THIS AREA. AFTERWARD...RELATIVELY DRIER AIR AND STABLE CONDITIONS WILL PREVAIL ACROSS THE LOCAL AREA FOR THE REST OF THE WEEKEND CONTINUING THROUGH THE UPCOMING WEEK. HOWEVER...LOW LEVEL MOISTURE FROM THE NORTHEASTERN CARIBBEAN WILL BE PUSHED TOWARD THE LOCAL ISLANDS UNDER THE INFLUENCE OF A MODERATE EAST NORTHEASTERLY FLOW TO PRODUCE SHOWERS ALONG THE NORTHERN COASTAL AREAS OF THE ISLANDS...MAINLY DURING THE EVENING AND OVERNIGHT HOURS FOR THE NEXT SEVERAL DAYS. AFTERNOON SHOWER ACTIVITY TO CONCENTRATE OVER THE SOUTHWEST PORTION OF THE ISLAND OF PUERTO RICO FOR THE NEXT FEW DAYS. THE USVI TO ENJOY PLEASANT WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS ALL LOCAL TAF SITES FOR THE NEXT 12 TO 18 HOURS. BRIEF MVFR CONDITIONS ARE POSSIBLE ACROSS TJPS AND TJMZ FROM 19Z TO 22Z THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 77 88 / 10 40 40 40 STT 79 88 78 88 / 0 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 15/17
Hazardous weather outlook, Oct 10, 4:19 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 519 AM AST SAT OCT 10 2009 AMZ710>745-PRZ001>013-111000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 519 AM AST SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-111000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 519 AM AST SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:45 PM CDT | Areal Flood Advisory | JSJ | 54 min | |
| Oct 10, 1:57 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Oct 10, 6:17 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.